MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC ARCPOINT; BRONCHOSCOPE (FLEXIBLE OR RIGID)

COVIDIEN LP - SUPERDIMENSION INC ARCPOINT; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number ILS-1800-PN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 02/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the literature source of study performed between december 2019 and february 2020, a retrospective study analyzed outcomes of patients who underwent electromagnetic navigational bronchoscopy utilizing superdimension 7.2 for the evaluation of peripheral pulmonary nodules between december 2019 and february 2020.Each patient had 7 fine needle aspirations with the arcpoint 18-gauge needle and 7 forceps samples collected with the superdimension biopsy forceps.There were 72 patients in the study, 56 received moderate sedation and 16 received general anesthesia.For samples deemed to have a nonspecific diagnosis, or pathologic finding of acute inflammation was identified and repeat ct scan of the chest demonstrated a resolved abnormality, or had fluoroscopy navigation failure, these biopsies were calculated as nondiagnostic.Complications in the moderate sedation group included 2 pneumothorax, which did not require chest tube insertion.No complications occurred in the general anesthesia group.There was one fluoroscopy navigation failure in the moderate sedation group (samples taken but no diagnosis obtained).This could partially be because of the inability to perform a breath hold during local registration in patients who had moderate sedation.No complications were related to superlock fiducial markers.Article: evaluation of electromagnetic navigational bronchoscopy using tomosynthesis-assisted visualization, intraprocedural positional correction and continuous guidance for evaluation of peripheral pulmonary; dr.Bryan dunn, 2022, journal of bronchology & interventional pulmonology.
 
Additional Manufacturer Narrative
Title: evaluation of electromagnetic navigational bronchoscopy using tomosynthesis-assisted visualization, intraprocedural positional correction and continuous guidance for evaluation of peripheral pulmonary nodules source: j bronchol intervent pulmonol volume 00, number 00 2022 accepted: february 1, 2022 pneumothorax is a known short-term complication when a lung biopsy is performed during a transbronchial lung biopsy or ct guided percutaneous biopsy.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCPOINT
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer (Section G)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer Contact
amy beeman
161 cheshire lane, suite 100
plymouth, MN 55441
7632104064
MDR Report Key14250554
Report Number3004962788-2022-00033
Device Sequence Number4736356
Product Code EOQ
UDI-Device Identifier10884521723627
UDI-Public10884521723627
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K163537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberILS-1800-PN
Device Catalogue NumberILS-1800-PN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Initial Report FDA Received Date04/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown